APS/Hughes Syndrome?

A few years after suffering my 1st DVT in 1999 I was diagnosed with Factor V Leiden. I suffered my 2nd DVT in 2011. Some other info about me medically: I have chronic daily headache, migraines, frequent dizzines, cognitive issues such as "tip of the tongue" & memory issues, fatigue, depression, rosacea(?), interstitial cystitis(?), irritable bowel syndrome.

At my annual hematology check yesterday, the PA mentions that I tested "indicative" for the lupus anticoagulant in last year's blood work.

Does all this mean I have APS? I am confused by what I am reading on line...

5 Replies

  • Hi and welcome, yes you have Hughes Syndrome/APS. Please read the charity website thoroughly as the information is good and up to date. Where are you located? If in the UK we have a list of recommended specialists on the website: hughes-syndrome.org/


  • I asked for an NHS referral to one of the recommended specialists and am very pleased with the treatment I get. We are very lucky to have this information from the Hughes website.

  • Good stuff. MaryF

  • I suspected as much ~year ago (without knowing the results of latest lab work). I was researching symptoms and came across APS. Had dismissed it, but now, I guess I can't.

    I'm in the United States, New Jersey

  • I'm not good at posting links, but check out APS Action for a list of U.S. Docs who treat APS. There is currently a lot of controversy over the diagnosis, and in fact the reality, of this syndrome. ( not a full-fledged "disease" because a cause has not been determined. )

    Therefore it is important to go to a doctor whose personal experience trumps the academic back-and-forth's currently going on in the medical world. A Doctor who has treated more than one patient whose brain fog and fatigue resolved on blood thinners is less likely to think that this is a "made up" disease, and to listen and respect patients such as us who have varying symptoms and some positive blood work. -or in the seronegative cases, no positive blood work.

    Very often seems to be a "Dr. House" diagnosis: if the patient improves on anticoagulation therapy then there is your diagnosis.

You may also like...